Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 36, NWS Omaha, NE

May 11, 20115 counties in Nebraska; Mills County, Pottawattamie County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at May 11, 2011, 2:56 PM CDT for 5 counties in Nebraska; Mills County, Pottawattamie County, Iowa. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 2:56 PM CDT (19:56 UTC)
Expired
May 11, 2011, 3:45 PM CDT
In force
49 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Mills County, IA, Pottawattamie County, IA, Cass County, NE, Douglas County, NE, Sarpy County, NE, Saunders County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 26 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 3:11 PM CDTTSTM WND GST 60Springfield, NE1 INCH HAIL ACCOMPANIED GUSTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 12:16 PM CDTSevere Thunderstorm WatchSPC5 hr
May 11, 2:53 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
909 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WUUS53 KOAX 111956
SVROAX
IAC129-155-NEC025-055-153-155-177-112045-
/O.NEW.KOAX.SV.W.0036.110511T1956Z-110511T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
256 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MILLS COUNTY IN SOUTHWEST IOWA...
  WESTERN POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA...
  NORTHERN CASS COUNTY IN SOUTHEAST NEBRASKA...
  DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
  SARPY COUNTY IN EAST CENTRAL NEBRASKA...
  SOUTHEASTERN SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
  SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 345 PM CDT

* AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF
  AROUND 60 MPH OR HIGHER.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM GREENWOOD TO MURRAY...AND MOVING NORTHEAST AT 60
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  OMAHA...PLATTSMOUTH...CEDAR CREEK...PACIFIC JUNCTION...
  SPRINGFIELD...GRETNA...OFFUTT AFB...PAPILLION...BELLEVUE...LA
  VISTA...MILLARD...RALSTON...VALLEY...WATERLOO...ELKHORN...COUNCIL
  BLUFFS...KENNARD...UNDERWOOD...FORT CALHOUN AND MINDEN.

THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 415 AND 454.

THE WARNED AREA INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS
17 AND 8.

THE WARNED AREA INCLUDES INTERSTATE 29 IN IOWA BETWEEN MILE MARKERS
32 AND 72.

THE WARNED AREA INCLUDES HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS
462 AND 466.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4087 9586 4089 9646 4139 9635 4139 9633
      4150 9632 4150 9547
TIME...MOT...LOC 1956Z 212DEG 54KT 4101 9632 4099 9592
WIND...HAIL 60MPH <.75IN

$$

BOUSTEAD
4 follow-up statements
340 
WWUS53 KOAX 112007 RRA
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
307 PM CDT WED MAY 11 2011

IAC129-155-NEC025-055-153-155-177-112045-
/O.CON.KOAX.SV.W.0036.000000T0000Z-110511T2045Z/
POTTAWATTAMIE IA-MILLS IA-CASS NE-DOUGLAS NE-SARPY NE-SAUNDERS NE-
WASHINGTON NE-
307 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHINGTON...SOUTHEASTERN SAUNDERS...SARPY...DOUGLAS...NORTHERN
CASS...WESTERN MILLS AND WESTERN POTTAWATTAMIE COUNTIES UNTIL 345 PM
CDT...

AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ASHLAND TO PACIFIC JUNCTION...MOVING NORTH AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  OMAHA...GRETNA...OFFUTT AFB...PAPILLION...BELLEVUE...LA VISTA...
  MILLARD...RALSTON...WATERLOO...ELKHORN...COUNCIL BLUFFS...VALLEY...
  UNDERWOOD...KENNARD...FORT CALHOUN...MINDEN...TWO RIVERS STATE
  RECREATION AREA...CHALCO...LAKE MANAWA STATE PARK AND BOYS TOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4088 9585 4096 9616 4093 9645 4139 9635
      4139 9633 4150 9632 4150 9547
TIME...MOT...LOC 2008Z 195DEG 29KT 4111 9636 4104 9581
WIND...HAIL 60MPH <.75IN

$$

BOUSTEAD
507 
WWUS53 KOAX 112019
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
319 PM CDT WED MAY 11 2011

IAC129-155-NEC025-055-153-155-177-112045-
/O.CON.KOAX.SV.W.0036.000000T0000Z-110511T2045Z/
POTTAWATTAMIE IA-MILLS IA-CASS NE-DOUGLAS NE-SARPY NE-SAUNDERS NE-
WASHINGTON NE-
319 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHINGTON...SOUTHEASTERN SAUNDERS...SARPY...DOUGLAS...NORTHERN
CASS...WESTERN MILLS AND WESTERN POTTAWATTAMIE COUNTIES UNTIL 345 PM
CDT...

AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF GRETNA TO GLENWOOD...MOVING NORTH AT
35 MPH.

LOCATIONS IMPACTED INCLUDE...
  OMAHA...BELLEVUE...LA VISTA...MILLARD...RALSTON...WATERLOO...
  ELKHORN...COUNCIL BLUFFS...VALLEY...UNDERWOOD...KENNARD...FORT
  CALHOUN...MINDEN...TWO RIVERS STATE RECREATION AREA...CHALCO...LAKE
  MANAWA STATE PARK...BOYS TOWN...CARTER LAKE...BENNINGTON AND
  WASHINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4088 9585 4096 9616 4093 9645 4139 9635
      4139 9633 4150 9632 4150 9547
TIME...MOT...LOC 2019Z 195DEG 29KT 4120 9633 4113 9578
WIND...HAIL 60MPH <.75IN

$$

FOBERT/MAYES
748 
WWUS53 KOAX 112022
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
322 PM CDT WED MAY 11 2011

IAC129-155-NEC025-055-153-155-177-112045-
/O.CON.KOAX.SV.W.0036.000000T0000Z-110511T2045Z/
POTTAWATTAMIE IA-MILLS IA-CASS NE-DOUGLAS NE-SARPY NE-SAUNDERS NE-
WASHINGTON NE-
322 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHINGTON...EAST CENTRAL SAUNDERS...SARPY...DOUGLAS...NORTHEASTERN
CASS...WESTERN MILLS AND WESTERN POTTAWATTAMIE COUNTIES UNTIL 345 PM
CDT...

AT 310 PM CDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZED HAIL 
AND 50 TO 60 MPH WINDS NEAR SPRINGFIELD.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM YUTAN TO 6 MILES NORTH OF 
GLENWOOD...MOVING NORTH AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  OMAHA...MILLARD...RALSTON...WATERLOO...ELKHORN...COUNCIL BLUFFS...
  VALLEY...UNDERWOOD...KENNARD...FORT CALHOUN...MINDEN...LAKE MANAWA
  STATE PARK...BOYS TOWN...CARTER LAKE...BENNINGTON...WASHINGTON...
  CRESCENT...MCCLELLAND...WILSON ISLAND STATE PARK AND NEOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4088 9585 4105 9610 4107 9641 4139 9635
      4139 9633 4150 9632 4150 9547
TIME...MOT...LOC 2021Z 195DEG 29KT 4122 9632 4115 9577
WIND...HAIL 60MPH 1.00IN

$$

FOBERT/MAYES
373 
WWUS53 KOAX 112041
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
341 PM CDT WED MAY 11 2011

IAC129-155-NEC025-055-153-155-177-112051-
/O.EXP.KOAX.SV.W.0036.000000T0000Z-110511T2045Z/
POTTAWATTAMIE IA-MILLS IA-CASS NE-DOUGLAS NE-SARPY NE-SAUNDERS NE-
WASHINGTON NE-
341 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON...EAST
CENTRAL SAUNDERS...SARPY...DOUGLAS...NORTHEASTERN CASS...WESTERN
MILLS AND WESTERN POTTAWATTAMIE COUNTIES WILL EXPIRE AT 345 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY.  WINDS GUSTING TO 50 MPH AND PEA SIZE HAIL ARE STILL 
POSSIBLE WITH THIS STORM.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 7 PM.

LAT...LON 4088 9585 4105 9610 4107 9641 4139 9635
      4139 9633 4150 9632 4150 9547
TIME...MOT...LOC 2041Z 195DEG 29KT 4138 9627 4131 9571

$$

FOBERT/MAYES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:52 PM CDT, 4 minutes earlier.

Area forecast discussion, May 11, 2:52 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
252 PM CDT WED MAY 11 2011

.DISCUSSION...

AFTERNOON SATELLITE IMAGERY SHOWED UPPER LOW MOVING INTO SERN CO
HELPING TO TOUCH OFF FIRST WAVE OF SEVERE WEATHER ACROSS THE
FORECAST AREA ALREADY BEFORE AFTERNOON ISSUANCE. WITH INSTABILITY
AXIS FORECAST TO SHIFT NWD THROUGH THE EVENING...SEVERE THREAT
SHOULD ALSO SPREAD NWD AND CHC OF SEVERE WILL BE INCLUDED IN ALL
ZONES BEFORE 06Z. LOW LEVEL BOUNDARY AND BACKED SURFACE WINDS WERE
PRESENT AT 19Z NEAR PLATTE RIVER...ALTHOUGH DEEPER SHEAR WAS
FARTHER REMOVED SW OF THE FORECAST AREA AND FORECAST TO REMAIN
THERE OVERNIGHT. HOWEVER...EVEN THOUGH BETTER DEEP SHEAR WAS AND
COULD REMAIN TO OUR WEST...BACKED LOW LEVEL WINDS AND LOW LEVEL
SHEAR AND AREAS OF LOWER LFC/LCLS DO PROVIDE A TORNADO THREAT
INTO THIS EVENING. OTHERWISE LATER TONIGHT EXPECT BULK OF
ACTIVITY TO SHIFT N OR E OF THE FORECAST AREA AS UPPER LOW
CONTINUES LIFTING SLOWLY ENE. PULLED POPS FAR S AFTER 06Z AND
REDUCED ELSEWHERE...LESS SO ALONG NRN ZONES. ALSO ADDED AREAS OF
FOG SW ZONES AS CLEARING EXPECTED BUT LOW LEVEL DRYING MINIMAL.
FOR THURSDAY...UPPER LOW WILL SPREAD FALLING HEIGHTS ACROSS
FORECAST AREA AS IT WORKS INTO CENTRAL KANSAS. THIS SHOULD AGAIN
CAUSE THUNDERSTORM DEVELOPMENT IN THE AFTERNOON...ALTHOUGH 4KM WRF
DOWNPLAYED ACTIVITY EXCEPT MORE CLOSELY TIED TO UPPER LOW. THUS
KEPT POPS LOWER ALONG AND E OF MO RIVER. KEPT 80+ MAX TEMPS ALSO
ALONG/E OF MISSOURI AND MADE LTL/NO CHANGES ELSEWHERE AS A CASE
COULD BE MADE TO GO EITHER WAY WITH TEMPERATURES...POSSIBLY COOLER
IF CONVECTIVE OUTFLOW AIDS IN SHOVING FRONT FARTHER SE...OR
RAISING THEM A BIT WEST OF RIVER IF PUSH IS WEAKER AND CLEARING
GETS A CHANCE TO WORK ON THINGS THROUGH MIDDAY. HOWEVER...EXPECT
QUITE A BIT OF CUMULUS TO DEVELOP AS COLDER AIR ALOFT WORKS INTO
ERN NEBR. SOME THREAT WILL CONTINUE AS SHEAR SHOULD INCREASE AS
UPPER LOW APPROACHES...ALTHOUGH HOW WIDESPREAD BETTER INSTABILITY
EXISTS SOMEWHAT IN QUESTION.

AFTER THAT 12Z GFS/00Z ECMWF FORECAST QUITE A BIT OF LOWER LEVEL
MOISTURE THROUGH SATURDAY AS COOL AIR OVERSPREADS FORECAST AREA.
UPPED SKY COVER AND TRIMMED BACK TEMPERATURES BOTH FRI AND SAT.
LINGERING PRECIP POSSIBLY FRIDAY MORNING...ESPECIALLY SE AND
AFTERNOON SHOWERS COULD ENTER FAR NWRN ZONES AS UPPER LOW THAT WAS
OVER SRN CANADA AT 12Z THIS MORNING BEGINS DROPPING SWD. BULK OF
FRI/SAT PERIOD SHOULD BE DRY.

THIS LOW...WHICH OTHER MODELS HAVE FOLLOWED TRENDS OF 10/12Z
GFS...DROPS SWD ALONG MO RIVER LATE SATURDAY INTO SUNDAY. THUS
SUNDAY ALSO LOOKS MOCLOUDY AND COOL AND MAX TEMPERATURES WERE
TRIMMED EVEN FURTHER. ALSO INCLUDED SMALL POPS ERN ZONES WHERE
FORCING WAS A BIT BETTER.

ALTHOUGH TEMPERATURES SHOULD MODERATE NEXT WEEK...THIS WARM-UP WAS
DOWNPLAYED BY BOTH 12Z GFS AND 00Z ECMWF AS H85 TEMPS GENERALLY
REMAIN IN SINGLE DIGITS. THUS LOW TEMPS AND MAX TEMPERATURES WERE
ADJUSTED TOWARD THE LITTLE COOLER 12Z MEX NUMBERS.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

CONVECTION WILL AFFECT ALL TAF SITES...WITH STORMS MORE SCATTERED IN
NATURE IN THE AFTERNOON AND BECOMING MORE WIDESPREAD IN COVERAGE
THIS EVENING AND OVERNIGHT.  IN THUNDERSTORMS...EXPECT MAINLY MVFR
CIGS/VIS AND GUSTY WINDS.  OTHERWISE...VFR CONDITIONS SHOULD
DOMINATE THROUGH AROUND 06Z...WITH MVFR CONDITIONS MORE WIDESPREAD
AFTER THAT AND INTO THURSDAY MORNING...WITH CIGS LIKELY BREAKING AT
LEAST AT KLNK AND PERHAPS KOMA DURING THE MORNING HOURS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

CHERMOK/MAYES
Hazardous weather outlook, May 11, 11:43 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1143 AM CDT WED MAY 11 2011

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045-
050>053-065>067-078-088>090-092-120645-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-
CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-CASS-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
1143 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...WITH
THUNDERSTORMS BECOMING MORE WIDESPREAD BY THIS EVENING. A FEW OF
THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND THURSDAY NIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY SOUTHEAST OF A LINE
FROM WAYNE TO COLUMBUS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF HAIL OR
DAMAGING WINDS WOULD BE APPRECIATED.

IAZ090-NEZ068-091-093-120645-
FREMONT-OTOE-NEMAHA-RICHARDSON-
1143 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...WITH
THUNDERSTORMS BECOMING MORE WIDESPREAD BY THIS EVENING. A FEW OF
THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS.

MINOR FLOODING CONTINUES ALONG THE MISSOURI RIVER FROM AROUND
NEBRASKA CITY DOWNSTREAM THROUGH RULO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL CONTINUE THURSDAY AND THURSDAY NIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY SOUTHEAST OF A LINE
FROM WAYNE TO COLUMBUS.

MINOR FLOODING OF THE MISSOURI RIVER FROM AROUND NEBRASKA CITY
DOWNSTREAM WILL CONTINUE THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY REPORTS OF HAIL OR
DAMAGING WINDS WOULD BE APPRECIATED.

MAYES

In the hours before

Local storm report, May 11, 1:55 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
155 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND GST     FILLEY                  40.29N 96.53W
05/11/2011  E60 MPH          GAGE               NE   TRAINED SPOTTER

&&

BMAYES
Local storm report, May 11, 2:14 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
214 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TSTM WND GST     ADAMS                   40.46N 96.51W
05/11/2011  E60 MPH          GAGE               NE   TRAINED SPOTTER

            A FEW TREE LIMBS DOWN...ESTIMATED 2-3 INCH DIAMETER.

&&

BMAYES
Local storm report, May 11, 2:15 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
215 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     HAIL             ADAMS                   40.46N 96.51W
05/11/2011  E1.00 INCH       GAGE               NE   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL.

&&

BMAYES
Local storm report, May 11, 2:18 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
218 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TSTM WND GST     STERLING                40.46N 96.38W
05/11/2011  E60 MPH          JOHNSON            NE   TRAINED SPOTTER

            ESTIMATED 55 TO 60 MPH WINDS. ALSO PEA TO DIME SIZE HAIL.

&&

BMAYES
Local storm report, May 11, 2:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
225 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             WILBER                  40.48N 96.96W
05/11/2011  E0.88 INCH       SALINE             NE   TRAINED SPOTTER

            REPORT BY EMERGENCY MANAGER. LASTED 210-213 PM.

&&

BMAYES
Local storm report, May 11, 2:44 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
244 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     TSTM WND GST     WILBER                  40.48N 96.96W
05/11/2011  E70.00 MPH       SALINE             NE   TRAINED SPOTTER

0230 PM     TSTM WND GST     2 NW CRETE              40.65N 96.99W
05/11/2011  E50.00 MPH       SALINE             NE   TRAINED SPOTTER

            HALF INCH HAIL ACCOMPANIED WINDS.

&&

LANDSVORK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:09 AM CDTSevere Thunderstorm WarningOAXThurston15 min
May 11, 1:12 AM CDTSevere Thunderstorm WarningOAXMadison, Pierce, Stanton, Wayne24 min
May 11, 1:32 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Johnson, Pawnee, Saline43 min
May 11, 1:53 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Otoe, Pawnee52 min
May 11, 2:06 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe, Saline, Seward39 min
May 11, 2:23 PM CDTSevere Thunderstorm WarningOAXCass, Otoe52 min
May 11, 3:18 PM CDTSevere Thunderstorm WarningOAXPlatte42 min
May 11, 3:26 PM CDTSevere Thunderstorm WarningOAXBurt, Butler, Colfax, Cuming, Dodge, Douglas and 4 more49 min
May 11, 3:52 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Platte, Stanton38 min
May 11, 3:56 PM CDTSevere Thunderstorm WarningOAXBurt, Colfax, Cuming, Dodge, Stanton, Thurston and 1 more49 min
May 11, 3:57 PM CDTSevere Thunderstorm WarningOAXBurt, Colfax, Cuming, Dodge, Stanton, Thurston and 1 more48 min
May 11, 4:28 PM CDTSevere Thunderstorm WarningOAXAntelope, Madison, Pierce, Stanton, Wayne32 min
May 11, 4:31 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Stanton, Thurston, Wayne29 min
May 11, 1:41 PM CDTSevere Thunderstorm WarningOAXMontgomery23 min
May 11, 4:34 PM CDTFlash Flood WarningOAXMontgomery, Page67 min
May 11, 6:52 PM CDTRiver Flood WarningOAXPage6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.